MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD E-Z SCRUB¿ PREOPERATIVE SURGICAL SCRUB BRUSHES; DISPOSABLE SCRUB BRUSH

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD E-Z SCRUB¿ PREOPERATIVE SURGICAL SCRUB BRUSHES; DISPOSABLE SCRUB BRUSH
Catalog Number 371603
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd e-z scrub¿ preoperative surgical scrub brushes were contaminated when opened.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Returned sample confirms the presence of foreign as indicated in the returned photos.Dhr review did not show anything related to foreign matter.During packaging excess film material is trimmed from the edge of the multivac machine and removed from the process by vacuum.This happens after the package has been sealed.The foreign is much thinner than the normal trim.From the associated dirt, it was likely to have been caught in the multivac¿s drive chain and then been pulled under the machine and released at a point before the package was sealed.This is an infrequent complaint of low severity.Note that the product is terminally sterilized and that the foreign, although unsightly, would have posed no infection risk to the end user.
 
Event or Problem Description
It was reported that the bd e-z scrub preoperative surgical scrub brushes were contaminated when opened.There was no report of exposure, serious injury or medical intervention.

Brand Name
BD E-Z SCRUB¿ PREOPERATIVE SURGICAL SCRUB BRUSHES
Common Device Name
DISPOSABLE SCRUB BRUSH
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7726332
Report Number1710034-2018-00472
Device Sequence Number13794335
Product Code GEC
UDI-Device Identifier00382903716036
UDI-Public00382903716036
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Catalogue Number371603
Device Lot Number8031831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;